Hi Bright. I too had a chemo burn. My first infusion burned and I let the nurse know. I told her twice. It wasn’t too bad and the infusion continued. A week later I noticed what seemed to be a bruise. Then it grew into the shape of an M on the top of my hand. Next infusion they took pictures of my hand to document it and said the chemo leaked out. Second infusion a different nurse did my IV and no problem. This last Tuesday for my third infusion a different nurse did the IV (first nurse asked her to do it and second nurse wasn’t there). So a third nurse did it and it burned the whole time to where I was in a lot of pain. She had the nerve to tell me “sometimes it’s in your head”. The original first nurse came back and pulled that IV out and started an new one. No pain after she changed it. Well, as of today (3 days post infusion) I’m all bruised where the last IV was given. I’m over it. Glad I only have one more infusion, but man how hard can it be?
Sorry to hear about your problems. I had a port a cath fitted which avoided anything like that - could you ask if you could have one for the rest of your treatment?
I had a similar burn on my forearm, it was a large black mass that would not clear up and no-one seemed to have any answers. I used a cream called silver sulpher diazine. Within 4 days I could see the difference and within a month it was cleared up.
I used the cream under a large waterproof plaster and changed it every day. i used liberal amounts of the cream and the result was nothing short of miraculous considering nothing elase seemed to have any effect whatsoever.
Hope that helps.
That's terrible that they didn't spot it when the chemo was going in! To end up with such a bad burn!
I hope their enquiry finds something because this shouldn't happen to anyone else (and shouldn't have happened to you).
I hope it heals well and you don't have any long term probs. My burn still itches and is a bit sore sometimes but its nothing compared to your burn!
Best of luck for the rest of your treatment and if you have to have the hickman line (I saw your post on Hair Loss).
Thanks for your reply. Well I spent all day at the hospital today and must have seen a record number of consultants. My arm affliction has been confirmed as a chemo leak - in fact the worst they have seen. There is going to be an inquiry in the chemo dept as to how it happened, why no one spotted it and to ensure it does not happen to anyone else. My arm did not hurt that much at the time, but now really is quite painful. It is now bandaged up and I need to change the dressings daily. For now my chemo is suspended until my arm is sorted out. I have been told it should heal by Easter but that i will be left with scarring rather like a burn. Hoping of course it is not too bad.
I wish you well with your treatment.
Love Bright xx
I saw a picture of your arm on your hair loss thread and it looked awful!
I had a small leak of FEC whilst it was being administered and I have to say it wasn't something I could have not noticed happening! I started to get a pain in my arm that was toe curling and I had to deep breath to keep a grip until the chemo nurse came back (she had wandered off).
The amount that leaked must have been tiny as the Onc was called to have a look at it and he just advised me to let them know if I developed any other problems as it can destroy tissue and gave me some hydrocortisone to rub on. Basically the skin (about an inch by half an inch) became very red (almost like a burn) but that was the only outward sign. It went down within a few days and now (3 months on) you can still see where it leaked as I have a brown almost scar like mark where it leaked.
Having seen your picture I would be surprised if it was chemo leakage as I would have thought you would have felt it in my experience - it would have been agony! If it was chemo leakage however then I would imagine someone would want to be looking seriously at whether any long term serious damage has been caused to the tissues in your arm and if they are not then I would insist as you may be left with some serious scarring let alone tissue damage.
Sorry I couldn't be more help, hope you get answers.
Just wondered if anyone else has experienced a burn on their hand or arm from chemotherapy drugs leaking out into the skin. I have got this and at first (2 wks ago) it was diagnosed as cellulitis - red, burning skin - but today doctor said, no and that it was to do with the chemo. Having a PICC line fitted on Wednesday as veins are very small. Just wondered though about anyone's experiences of leakage of drugs under the skin..